Alert archive / Wisconsin / Winter Storm Watches in 2009
Winter Storm Watch 3, NWS Green Bay, WI
NWS Green Bay, WI issued this winter storm watch at Feb 24, 2009, 3:34 PM CST for 22 counties in Wisconsin. It took effect at Feb 26, 2009, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 24, 2009, 3:34 PM CST (21:34 UTC)
- In effect from
- Feb 26, 2009, 12:00 PM CST
- Expired
- Feb 25, 2009, 3:52 PM CST
- In force
- Issued by
- NWS Green Bay, WI
All 22 counties
Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.6 hours before the alert went out and 384 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 601 m²/s²
- 0-3 km storm-relative helicity
- 712 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this winter storm watch went out at Feb 24, 3:46 AM CST, 11 hours 48 minutes earlier.
Area forecast discussion, Feb 24, 3:46 AM CST, 11 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 346 AM CST TUE FEB 24 2009 .SHORT TERM...TODAY THROUGH WEDNESDAY. SFC HIGH OFF TO THE EAST WITH WARM AIR ADVECTION REGIME BEGINNING SEEN ON SATELLITE WITH INCREASE IN MID LEVEL CLOUDINESS OVER STATE. CONCERNS THIS PERIOD ON PRECIPITATION POTENTIAL AND TYPE LATE TUE INTO WED MORNING. DISTURBANCES IN ZONAL FLOW OVER UPPER MIDWEST EXPECTED TO MOVE THROUGH WESTERN LAKES ON WED. AT THE SURFACE...LOW EXPECTED TO DEVELOP AND LIFT NORTHEAST TO THE WEST OF CWA. LOW TO DRAG COLD FRONT OVER STATE WED MORNING. CONCERNS WITH THIS SYSTEM...AVAILABILITY OF MOISTURE...PCPN TYPE. MODEL SOUNDINGS DO NOT SHOW GOOD SATURATION. 850 TEMPS RISE TO AROUND ZERO BY WED MORNING IN WAA AHEAD OF LOW...SURFACE TEMPS MEANWHILE WILL LINGER BELOW FREEZING. HAVE GONE WITH LIKELY POPS IN THE NORTH WHERE THERE WILL BE BETTER MOISTURE AND DYNAMICS AS LFQ OF JET NOSES IN. STAYING WITH CHANCE IN THE SOUTH. BACKED OFF ON QPF TOTALS OVER REGION. LITTLE CHANGE MADE TO PCPN TYPE WITH MIX OF SNOW AND FREEZING PCPN EXPECTED. AS COLD FRONT MOVES THROUGH...EXPECT ANY LINGERING PCPN TO BE IN FORM OF SNOW. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY SOME LAKE EFFECT SNOW SHOWERS WILL CONTINUE ACROSS VILAS COUNTY WEDNESDAY EVENING. 850MB WINDS ARE EXPECTED TO TURN TO THE WEST BY MIDNIGHT...THEREFORE REMOVED ANY MENTION OF SNOW SHOWERS BETWEEN MIDNIGHT AND 6 AM THURSDAY. MAIN STORM SYSTEM EXPECTED TO MOVE ACROSS THE AREA THURSDAY INTO THURSDAY NIGHT. MODELS HAVE TRENDED NORTH ON THIS RUN WITH MOST OF THE MODELS TAKING THE LOW FROM BETWEEN MILWAUKEE TO NEAR CHICAGO. THE GFS WAS THE OUTLIER WITH THE SYSTEM PASSING TO THE SOUTH OF INDIANAPOLIS. IF YOU LOOK AT THE GFS 850MB THERMAL PROFILE...ONE WOULD EXPECT THE SYSTEM TO MOVE FURTHER NORTH THAN WHAT THE MODEL INDICATED. WRF/ECMWF INDICATED A COUPLED JET STRUCTURE TO REALLY AID UPWARD VERTICAL MOTION THURSDAY INTO THURSDAY NIGHT. STRENGTHENING 140 KNOT JET STREAK NORTH OF WISCONSIN WILL PUT THE AREA IN THE FAVORED RIGHT ENTRANCE REGION OF THE JET STREAK. TO THE SOUTH...THE AREA WILL BE IN THE FAVORED LEFT EXIT REGION OF THE JET. THE MODELS DIFFER ON HOW QUICK THE NORTHERN JET STREAK PULLS OUT OF THE REGION THURSDAY NIGHT. BASED ON THE MODEL QPF...MUCH OF THE AREA SOUTH OF AN IRON MOUNTAIN TO WAUSAU LINE COULD SEE SNOWFALL TOTALS OF GREATER THAN 6 INCHES. LOCALLY HIGHER AMOUNTS UP TO 10 INCHES COULD BE POSSIBLE NEAR LAKE MICHIGAN AS WINDS TURN NORTHEAST FOR A PERIOD OF TIME THURSDAY EVENING. ECMWF QPF TOTALS RECENTLY HAVE BEEN OVERDONE... SO HAVE DISCOUNTED THE MODEL OUTPUT FOR THE TIME BEING. WILL ALSO NEED TO WATCH THE FAR SOUTHEAST TO SEE IF THE 0 C 850MB ISOTHERM MAKES INTO THE FAR SOUTHEAST PORTION OF THE FORECAST AREA AND COULD CAUSE PRECIPITATION TYPE ISSUES. THIS COULD IMPACT SNOWFALL TOTALS SOUTH AND EAST OF GREEN BAY BASED ON THE 00Z MODEL RUNS. CURRENT RUNS WOULD SUGGEST SNOW AT THE MOMENT...BUT THE ECMWF HAS BEEN SHIFTING THE 0 C ISOTHERM NORTH AND SOUTH ON THE LAST SEVERAL RUNS. WOULD NOT BE SURPRISED IF THE 12Z ECMWF WHICH HAD THE LOW GOING NEAR MILWAUKEE COMES TRUE WHICH COULD REALLY BRING MIXED PRECIPITATION TO THE FAR SOUTHEAST PORTION OF THE FORECAST AREA. BEHIND THE SYSTEM...NORTHERLY WINDS WILL INCREASE THURSDAY AFTERNOON INTO THURSDAY NIGHT. THIS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW. IF THE MODELS MAINTAIN THERE CURRENT TRENDS...WINTER STORM WATCHES MAY BE POSTED WITH THE AFTERNOON PACKAGE OR AT THE LATEST ON THE MORNING PACKAGE ON WEDNESDAY. SECONDARY COLD FRONT PUSHES ACROSS THE STATE ON SATURDAY...BRINGING A CHANCE OF SNOW TO THE FORECAST AREA. SIGNIFICANT DIFFERENCES BETWEEN THE GFS/ECMWF ON HOW MUCH COLD WILL BE ACROSS THE REGION ON SUNDAY. HAVE NOT MADE ANY SIGNIFICANT CHANCES TO THE MAX TEMPERATURE GRID FOR SUNDAY. IF 00Z ECMWF HOLDS TRUE...MAX TEMPERATURES WILL NEED TO BE LOWERED. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH THE DAY WITH MAINLY MID AND HIGH CLOUDINESS. CIGS TO LOWER LATE TONIGHT FROM WEST TO EAST AHEAD OF COLD FRONT WITH INCREASING CHANCE OF SNOW/ZR TOWARDS DAYBREAK. MARGINAL LLWS FOR PERIOD THIS AM LLVL FLOW INCREASES FROM THE SW. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/ECKBERG
Hazardous weather outlook, Feb 24, 4:48 AM CST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 448 AM CST TUE FEB 24 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 448 AM CST TUE FEB 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW...SLEET AND OR FREEZING RAIN IS POSSIBLE TONIGHT INTO WEDNESDAY MORNING AS MILDER AIR WORKS INTO THE REGION. SLIPPERY ROADS AND SIDEWALKS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM MAY BRING A SIGNIFICANT SNOWFALL THURSDAY AND THURSDAY NIGHT TO PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. THERE IS STILL UNCERTAINTY IN THE STORM TRACK AND THE RESULTING PRECIPITATION TYPE AND SNOWFALL AMOUNTS. STAY TUNED FOR SUBSEQUENT FORECASTS FOR THE LATEST ON THIS DEVELOPING WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD ANY REPORTS OF FREEZING PRECIPITATION TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-251100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 448 AM CST TUE FEB 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TE/RE
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 12:46 PM CST | Small Craft Advisory | GRB | 16 hr |
Nearby
Winter Storm Watches in Wisconsin, 2009Every winter storm watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.